MAUDE Adverse Event Report: ETHICON INC. SILK BLK 10X30IN 0 NON NDL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 10X30IN 0 NON NDL; SUTURE, NONABSORBABLE, SILK
Catalog Number SA86G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Inflammation (1932)
Date of Event 10/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent upper and lower lip surgery on (b)(6) 2025 due to trauma and suture was used.After admission, routine disinfection and towel laying were performed, and the wound was washed with hydrogen peroxide and 0.9% saline solution to remove necrotic tissue and foreign objects.Local anesthesia was performed with 5ml lidocaine injection.After anesthesia, the original skin wounds of the upper and lower lips were taken, and the upper and lower lip wounds were sutured layer by layer with sutures.The suturing was successful, with a total of 26 stitches.Intraoperative bleeding of 20 milliliters, postoperative patient safely returned to the ward.On the 4th day after surgery, it was found that the patient had yellow liquid secretion oozing out from 6 suture ends, and there was redness and inflammation at the skin contact area of the suture ends.It was considered that the suture end reaction caused infection.The doctor immediately rinsed the wound with 3% hydrogen peroxide disinfectant and disinfected it with iodine solution twice a day, instructing the patient to keep the wound dry.On the 7th day after surgery, it was found that there was still secretion.Considering the healing of the patient's wound, the suture at the infected site was removed and rinsed with 3% hydrogen peroxide disinfectant and disinfected with iodine solution once a day.Erythromycin ointment was applied topically.On the 10th day after surgery, there was no exudate at the compressed wound site, and the wound healed well without any other discomfort.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the patient have an infection? were there any pre-existing signs/symptoms of active infection or inflammation prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
SILK BLK 10X30IN 0 NON NDL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CHINA
no.75 nangu zhi road
minhang district
shanghai
CH  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23848316
Report Number2210968-2025-14302
Device Sequence Number13122990
Product Code GAP
UDI-Device Identifier10705031050297
UDI-Public(01)10705031050297(17)300228(10)XC3AE
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSA86G
Device Lot NumberXC3AE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown